Satisfaction Classes via Cut Elimination

  • Cezary CieślińskiEmail author
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 11600)


We present a construction of a satisfaction class in an arbitrary countable recursively saturated models of first-order arithmetic. Our construction is fully classical, namely, it employs nothing more than the classical techniques of formal proof theory.



The author was supported by a grant from the National Science Centre in Cracow (NCN), project number 2017/27/B/HS1/01830.


  1. 1.
    Cieśliński, C.: The Epistemic Lightness of Truth: Deflationism and its Logic. Cambridge University Press, Cambridge (2017)CrossRefGoogle Scholar
  2. 2.
    Enayat, A., Visser, A.: New constructions of satisfaction classes. In: Achourioti, T., Galinon, H., Martínez Fernández, J., Fujimoto, K. (eds.) Unifying the Philosophy of Truth. LEUS, vol. 36, pp. 321–335. Springer, Dordrecht (2015). Scholar
  3. 3.
    Gentzen, G.: Investigations into logical deduction. Am. Philos. Q. 1(4), 288–306 (1964)Google Scholar
  4. 4.
    Kotlarski, H.: Full satisfaction classes: a survey. Notre Dame J. Formal Logic 32(4), 573–579 (1991)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Kotlarski, H., Krajewski, S., Lachlan, A.: Construction of satisfaction classes for nonstandard models. Can. Math. Bull. 24(3), 283–293 (1981)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Kotlarski, H., Ratajczyk, Z.: Inductive full satisfaction classes. Ann. Pure Appl. Logic 47(3), 199–223 (1990)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Krajewski, S.: Non-standard satisfaction classes. In: Marek, W., Srebrny, M., Zarach, A. (eds.) Set Theory and Hierarchy Theory: A Memorial Tribute to Andrzej Mostowski. LNM, vol. 537, pp. 121–144. Springer, Heidelberg (1976). Scholar
  8. 8.
    Robinson, A.: On languages which are based on non-standard arithmetic. Nagoya Math. J. 22, 83–117 (1963)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Yasugi, M.: Cut elimination theorem for second order arithmetic with the \({\Pi }^{1}_{1}\)-comprehension axiom and the \(\omega \)-rule. J. Math. Soc. Jpn. 22(3), 308–324 (1970)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Institute of PhilosophyUniversity of WarsawWarsawPoland

Personalised recommendations